Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 17, 2012, 8:13 PM CDT for Wilson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2012, 8:13 PM CDT (01:13 UTC)
- Expired
- Mar 17, 2012, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS84 KOHX 180113 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 813 PM CDT SAT MAR 17 2012 TNZ008-027-028-062-180200- DAVIDSON-RUTHERFORD-SUMNER-WILSON- 813 PM CDT SAT MAR 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER AND WILSON COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF OAK HILL...OR 9 MILES SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3634 8664 3613 8627 3597 8661 3607 8677 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 17, 7:38 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 17, 7:38 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 738 PM CDT SAT MAR 17 2012 .UPDATE...FOR 00Z TAFS. && .AVIATION... ISO-SCT STORMS CONTINUE TO AFFECT THE MID-STATE AS SERIES OF OUTFLOWS AND UPPER IMPULSES SWING ACROSS. VERTICAL MOTION WILL WEAKEN WHILE LOW-LEVELS DRY SOME OVERNIGHT. VERTICAL MOTION/ MOISTURE WILL REMAIN LIMITED ON SUN THUS EXPECT A SIGNIFICANT DECREASE IN SHWR/STM ACTIVITY. OVERALL...VFR CONDITIONS LARGELY EXPECTED OUTSIDE OF SOME EARLY MORNING LIGHT FOG AND THAT VERY SMALL CHANCE OF A PASSING STORM. && .PREV DISCUSSION... /ISSUED 547 PM CDT SAT MAR 17 2012/ UPDATE... CONVECTION BEGINNING TO PULL OFF TO THE NORTHEAST. MEANWHILE...A 2ND SHORTWAVE WITH LIGHTER SHOWERS NOW MOVING INTO SOUTHWESTERN MIDDLE TN. WILL GO AHEAD AND UPDATE AROUND 6PM...THEREBY REDUCING POPS AND REMOVING THE LATE AFTERNOON WORDING. OVERALL TREND WILL STILL BE FOR COVERAGE AND INTENSITY TO DECREASE THROUGH THE EVENING AND OVERNIGHT. OTW...CURRENT FCST GENERALLY ON TRACK WITH SKY COVER GRAVITATING TOWARD PARTLY CLOUDY AFTER/BY MIDNIGHT. MAY NEED TO INCLUDE SOME PATCHY FOG FOR LATE TONIGHT AS CURRENT TTD SPREADS ARE ON THE LOW SIDE AND PCLDY SKIES ARE EXPECTED TO RETURN....PRIMARILY ACROSS THE PLATEAU ZONES. LOOK FOR UPDATE AROUND OR JUST AFT 6 PM. PREV DISCUSSION... /ISSUED 304 PM CDT SAT MAR 17 2012/ DISCUSSION...ANOTHER WARM DAY ACROSS THE MID STATE WITH MANY LOCATIONS APPROACHING 80 DEGREES. SCATTERED TSRA HAVE DEVELOPED OVER MID TN THIS AFTERNOON WITH SOME PRODUCING HEAVY DOWNPOURS AND NEAR SEVERE HAIL. THE SURFACE CHART SHOWED AN INSTABILITY / TROUGH AXIS RUNNING FROM WEST KY INTO WESTERN MID TN. STORMS DEVELOPED ALONG AND RIGHT OF THIS AXIS AS A SHORTWAVE...EVIDENT ON WATER VAPOR...APPROACHED THE AREA. THIS ACTIVITY IS EXPECTED TO GENERALLY SHIFT ENE LATE THIS AFTERNOON AND EVENING. CONDITIONS ARE UNSTABLE ENOUGH FOR A CONTINUED THREAT OF LOCAL STREET FLOODING UNDER THE HEAVY CELLS...AND SOME MARGINAL SEVERE HAIL OR GUSTY WINDS. A SECONDARY WAVE WILL COME OVER THE AREA LATER TONIGHT...ACTIVITY WILL BE MORE LIMITED IN STRENGTH AND COVERAGE OVERNIGHT SO POPS WILL TAPER DOWNWARD THROUGH THE NIGHT. BY DAYBREAK SUNDAY...ANY LINGERING TSRA WILL BE EXITING OUR NORTHEAST COUNTIES. HEIGHTS WILL RISE SIGNIFICANTLY ON SUNDAY SHUTTING DOWN ALL BUT ISOLATED TSRA. HIGHS WILL CLIMB INTO THE LOWER 80S...EXCEPT UPPER 70S PLATEAU. THE STRONG UPPER RIDGE PATTERN WILL CONTINUE MONDAY AND TUESDAY AS A DEEP TROUGH DEVELOPS OUT WEST. THE ELEVATED HEIGHTS WILL KEEP OUR TEMPERATURES WELL ABOVE NORMAL WITH ONLY SLIGHT RAIN CHANCES AT BEST. GENERALLY NOT PLANNING TO INCLUDED MENTION OF TSRA FOR MONDAY OR TUESDAY. SOME NEW RECORDS MAY BE SET...PARTICULARLY ON TUESDAY. SOME RECORD HIGHS... BNA MAR 17 82 1982 MAR 18 86 1908 MAR 19 86 1982 MAR 20 83 1948 CSV MAR 17 76 1982 MAR 18 81 1982 MAR 19 80 1982 MAR 20 76 1994 MODELS ARE IN GENERAL AGREEMENT THAT THE CHANCE FOR TSRA WILL INCREASE WEDNESDAY PM INTO THURSDAY AS A BAND OF DEEP MOISTURE ARRIVES AHEAD OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM. WIDESPREAD CLOUDS AND TSRA WILL BRING TEMPS DOWN...ALTHOUGH STILL ABOVE NORMAL INTO THURSDAY. COOLER AIR BEHIND THE FRONT WILL DROP TEMPS FURTHER THURSDAY PM INTO FRIDAY WITH SHOWERY WX. THE COLD UPPER LOW WILL CREATE SOME STEEP LAPSE RATES KEEPING CONDITIONS UNSETTLED THROUGH FRIDAY. MODELS SHOW DRY WX BY SATURDAY WITH NEAR NORMAL TEMPS. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Mar 17, 5:28 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 528 AM CDT SAT MAR 17 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 528 AM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH HAIL UP TO 1/2 INCH AND WIND GUSTS OF 30 TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Mar 17, 4:18 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAR 17 2012
TNZ075-077-172145-
BEDFORD-COFFEE-
418 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SHELBYVILLE...MOVING
NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3544 8649 3564 8626 3563 8624 3565 8624
3566 8623 3551 8599 3541 8618 3541 8628
3539 8629 3536 8636
TB12Local storm report, Mar 17, 4:29 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 SW COOKEVILLE 36.14N 85.53W
03/17/2012 E0.88 INCH PUTNAM TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL SIZED HAIL S M SW OF
COOKEVILLE.
&&
TBOUCHERLocal storm report, Mar 17, 6:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 SW COOKEVILLE 36.14N 85.53W
03/17/2012 E0.88 INCH PUTNAM TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL SIZED HAIL 2 M SW OF
COOKEVILLE.
&&
TBOUCHERSpecial weather statement, Mar 17, 6:53 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SAT MAR 17 2012
TNZ027-028-062-180015-
DAVIDSON-RUTHERFORD-WILSON-
653 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND WILSON
COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LA VERGNE...OR 11 MILES
SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH.
PEOPLE IN NORTHWESTERN RUTHERFORD...SOUTHEASTERN DAVIDSON AND WESTERN
WILSON COUNTIES...INCLUDING THE CITIES OF RURAL HILL AND BELINDA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3607 8624 3597 8662 3597 8663 3609 8678
3628 8647
TB12Local storm report, Mar 17, 7:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 5 E ASHLAND CITY 36.28N 86.97W
03/17/2012 E0.50 INCH CHEATHAM TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL OF ONE HALF INCH 5 E OF
ASHLAND CITY NEAR I24.
0225 PM HAIL 10 ENE ASHLAND CITY 36.32N 86.88W
03/17/2012 E0.88 INCH DAVIDSON TN BROADCAST MEDIA
REPORTED ON I-24 IN JOELTON
0311 PM TSTM WND GST GALLATIN 36.38N 86.45W
03/17/2012 M63.00 MPH SUMNER TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 63 MPH
IN GALLATIN TN.
0346 PM FLOOD 3 SSW FAIRVIEW 35.94N 87.14W
03/17/2012 WILLIAMSON TN 911 CALL CENTER
911 DISPATCH REPORTED STANDING WATER OVER SLEEPY HOLLOW
RD NEAR FAIRVIEW. POLICE WERE EN ROUTE TO BLOCKING OFF
ROADWAY.
0428 PM HAIL 2 SW COOKEVILLE 36.14N 85.53W
03/17/2012 E0.88 INCH PUTNAM TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL SIZED HAIL 2 M SW OF
COOKEVILLE.
&&
TBOUCHERSpecial weather statement, Mar 17, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 813 PM CDT SAT MAR 17 2012 TNZ008-027-028-062-180200- DAVIDSON-RUTHERFORD-SUMNER-WILSON- 813 PM CDT SAT MAR 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER AND WILSON COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF OAK HILL...OR 9 MILES SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3634 8664 3613 8627 3597 8661 3607 8677 07
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.